Hormone Hell

by Debbie
(Texas)

Hi,I am 55 years old. I had a total hysterectomy in 2003. I've had hot flashes for 11 years. I was on Premarin for many years. About a year ago I went to a female Dr. who specializes in women's hormones. She said my hormone levels were non-existent. Also, my adrenaline levels were extremely low. I have 1/2 my thyroid and take synthroid for Hashimotos. Anyway, she prescribed a compound testosterone cream and the minivelle (estradiol) patch. Hot flashes got better but then after several months of this therapy the hot flashes returned and I now have acne which I've never had before. A month ago she took me off the testosterone cream and I now take a progesterone cream-200mg/ml; .5 ml a day along with the minivelle patch. Hot flashes are still horrible and the acne is not going away.

I take 5000 units of vitamin D a day and my vitamin D level is still low. I'm constantly depressed, lack energy and don't want to leave the house. I desperately need help.

Does this sound like an acceptable combination and dosage of hormones? I just don't know what has caused this acne. I'm ready to feel like a person again.

Comments for Hormone Hell

Click here to add your own comments

Jul 28, 2014
Hormone Hell
by: Joy

Hi Debbie

I don’t believe that any women need to use extra estrogen or testosterone which would explain your acne and adverse symptoms. All drug based HRT has a potential to cause harm, Premarin is one of the worst, please consider stopping all forms of HRT. There are over 100 estrogen mimics in our environment as it is, why take more? You are clearly suffering from Oestrogen Dominance you need to make progesterone the dominant hormone.

For Hot Flushes you need to use between 400-500mg of the correct progesterone concentration , for 4-6 days before they clear up, longer if they are bad. Once they have cleared and you feel stable enough, you can slowly reduce the cream by 16mg at a time, stay on the reduced amount for a few days and reduce again. If you reduce too soon and by too much, your hot flushes will return again. Should this happen, then simply increase the amount of cream again. Please read How to use Progesterone Cream it will explain things in detail.

If your Vitamin D level is low, consider taking 10 000iu’s per day for 3-4 months to help get your level to where it should be, then drop down to 5 000iu’s, but a test will give you a better idea of what your level is. A deficiency reduces the benefits of progesterone, it is also connected to every single cell and it’s formation in our body, and helps with depression. Please read the Vitamin D Council’s website.



Jul 30, 2014
Progesterone and Estradiol
by: Debbie

Joy, thanks for your comments.

I'm taking 200mg/ml; .5 ml a day of progesterone cream with the .075 Estradiol patch. Can I just stop the patch all together and continue the same dosage of progesterone cream?

I'm at the end of my rope. I would just stop everything all together but I don't want to make things worse than they already are.

Thanks,

Jul 31, 2014
Hormone Hell
by: Joy

Hi Debbie

Using the same amount of progesterone that you are using will not help you much, you need to use as suggested above, but please make sure that the cream used has the correct progesterone concentration, if not, you would have to adjust the amount used. It is usually kinder on the body if one weans off HRT, but you can go cold turkey provided you use enough progesterone cream. Things often get worse when first using progesterone, but it really is most important that it is used correctly.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...